Maryland, 2011

Wildfire in Maryland, February 19, 2011

February 19, 2011 · NWS PHI · 3 events in 3 counties and zones

The combination of the strong west to northwest winds, low humidity levels and recent dry weather helped cause the rapid spread of a few wildfires across the Eastern Shore during the daytime hours on the 19th. In Kent County, two brush fires required six fire companies to extinguish them.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

The combination of the strong west to northwest winds, low humidity levels and recent dry weather helped cause the rapid spread of a few wildfires across the Eastern Shore during the daytime hours on the 19th.

In Kent County, two brush fires required six fire companies to extinguish them. In Caroline County, a wildfire that initiated from a burn barrel at River Bridge and Bee Tree Roads took about two hours to extinguish. In Talbot County, a wildfire spread along a ditch on Goldsborough Neck Road in Easton. No property damage or injuries were reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 19, 8:44 AM EST, 1 hour 16 minutes earlier.

Area forecast discussion, Feb 19, 8:44 AM EST, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 AM EST SAT FEB 19 2011

.SYNOPSIS...
STRONG LOW PRESSURE, EXTENDING ACROSS QUEBEC AND CANADA'S
MARITIME PROVINCES THIS MORNING, WILL SLIDE TO THE EAST OVER THE
WEEKEND. MEANWHILE, HIGH PRESSURE FROM THE WEST WILL BUILD INTO
OUR REGION GRADUALLY. AN AREA OF LOW PRESSURE IS FORECAST TO PASS
ACROSS THE GREAT LAKES AND THE OHIO RIVER VALLEY ON SUNDAY NIGHT
BEFORE REACHING THE NORTHEASTERN STATES ON MONDAY MORNING. THE LOW
SHOULD PASS OFF THE COAST ON MONDAY AFTERNOON WITH ANOTHER LOW
FOLLOWING IN ITS WAKE ON MONDAY NIGHT. HIGH PRESSURE FROM THE WEST
IS ANTICIPATED TO FOLLOW FOR TUESDAY, WEDNESDAY AND THURSDAY. LOW
PRESSURE FROM THE WEST MAY REACH THE NORTHEASTERN STATES ON
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
OF THE 00Z NAM, 00Z ECMWF AND 06Z GFS, 12Z 850 HPA WINDS WERE BEST
FORECAST BY THE 06Z GFS THIS MORNING. IT CORRECTLY HIT THE 75 KT
AT IAD, AND WAS WITHIN 5 KT AT OKX AND WAL. IT CONTINUES TO SHOW
SAID WINDS BEING AT OR ABOVE 60 KT LATER THIS AFTERNOON, AND ALL
MODELS SHOW US MIXING TO THAT LEVEL. THE HIGH WIND WARNING
CONTINUES.

TEMPERATURES WILL BE CONSIDERABLY COLDER THAN THOSE OF THE PAST
FEW DAYS. THE CATABATIC FLOW MAY ALLOW TEMPERATURES TO RISE A
FEW DEGREES FROM MORNING READINGS, ESPECIALLY SOUTH. HOWEVER, COLD
AIR ADVECTION TODAY SHOULD KEEP RISES TO A MINIMUM.

WHILE THE SKY OVER MUCH OF THE AREA WAS CLEAR THIS MORNING, WE
WERE ALREADY SEEING AN INCREASE IN STRATOCUMULUS OVER OUR NORTHERN
COUNTIES. THERE WILL ALSO BE A FEW SNOW SHOWERS AND FLURRIES IN
THE HIGHER ELEVATIONS, BUT THE SOUNDINGS ARE CAPPED JUST A BIT
ABOVE 850 HPA AND THE ACTIVITY SHOULDN'T AMOUNT TO ANYTHING
SIGNIFICANT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
THE WIND SHOULD DECREASE GRADUALLY TONIGHT WITH HIGH PRESSURE
MOVING INTO OUR REGION ON SUNDAY. WE ARE EXPECTING AN INCREASE IN
CLOUD COVER ON SUNDAY AFTERNOON AS ANOTHER WEATHER SYSTEM
APPROACHES FROM THE WEST.

A PUSH OF WARM ADVECTION WILL RESULT IN PRECIPITATION IN OUR
REGION ON SUNDAY NIGHT. IT SHOULD BE MAINLY RAIN IN OUR SOUTHERN
COUNTIES. THERE IS EXPECTED TO BE A CHANGE FROM SNOW TO SLEET AND
FREEZING RAIN IN THE NORTH. SNOWFALL TOTALS OF AN INCH OR TWO ARE
POSSIBLE IN OUR FAR NORTHERN COUNTIES, WITH SOME ICE ACCUMULATION
ANTICIPATED FROM PHILADELPHIA'S FAR NORTHERN SUBURBS NORTHWARD.

THE PRECIPITATION WILL DECREASE ON MONDAY WITH TEMPERATURES
WARMING MOSTLY INTO THE 40S AND 50S IN OUR REGION.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AS THE FIRST SYSTEM PASSES OFF THE COAST, ANOTHER LOW IS FORECAST
IN ITS WAKE FOR MONDAY NIGHT. THE SECOND LOW IS EXPECTED TO BRING
OUR REGION A RAIN CHANGING TO SNOW EVENT. WHILE THE TIMING OF THE
COLD AIR AND THE TRACK OF THE MORE SUBSTANTIAL PRECIPITATION
REMAINS UNCERTAIN, THERE IS THE POTENTIAL FOR AN ACCUMULATING SNOW
IS PARTS OF OUR REGION ON MONDAY NIGHT.

ONCE THE SECOND LOW PASSES OFF THE COAST, HIGH PRESSURE SHOULD
FOLLOW FOR THE MID WEEK PERIOD.

ANOTHER LOW TRACKING ACROSS THE GREAT LAKES MAY BRING SOME
PRECIPITATION, MAINLY IN THE FORM OF RAIN, FOR FRIDAY.

&&

.AVIATION /14Z SATURDAY THROUGH WEDNESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE COLD FRONT THAT CROSSED OUR AREA EARLIER IN THE NIGHT IS NOW
MOVING OFF TO THE EAST. DRY AIR RUSHED IN BEHIND THE FRONT AND
BROUGHT RAPID CLEARING. WINDS INITIALLY GUSTED TO 40 TO 45 KT IN
SOME LOCATIONS IMMEDIATELY BEHIND THE FRONT BUT HAVE SETTLED DOWN
SOMEWHAT. GUSTS NOW GENERALLY BETWEEN 30 AND 40 KT. ONCE THE SUN
RISES, GUSTS TO 45, OR EVEN 50 KT, ARE POSSIBLE. THE WIND GUSTS
ARE EXPECTED TO REACH THEIR PEAK DURING THE AFTERNOON HOURS TODAY.
GUSTS WILL DROP OFF TO 30 TO 35 KT DURING THE EARLY NIGHTTIME
HOURS, AND THEN FINALLY DIMINISH TOWARD DAYBREAK SUNDAY. THE
AIR MASS IS VERY DRY, SO VERY FEW CLOUDS ARE EXPECTED THROUGH
TONIGHT, ALTHOUGH SOME SC COULD SPILL DOWN FROM THE NW THIS
AFTERNOON. THESE SHOULD NOT AFFECT OUT TAF SITES.

OUTLOOK...
VFR CONDITIONS WILL CONTINUE THROUGH MOST OF SUNDAY. WINDS WILL
SUBSIDE ON SUNDAY. COMPUTER MODELS CONTINUE TO INDICATE TWO
SEPARATE SYSTEMS THAT COULD AFFECT PORTIONS OF THE CWA SUNDAY
NIGHT AND AGAIN MONDAY NIGHT. THE FIRST ONE PASSING BY TO OUR
NORTH AND THE SECOND ONE PASSING BY TO OUR SOUTH. LOWER FLYING
CONDITIONS ARE POSSIBLE WITH BOTH OF THESE SYSTEMS. THE FIRST
COULD HAVE A WINTRY START SINCE INITIAL CONDITIONS WILL BE COLD.
BUT THEN A WARM UP WILL OCCUR IN OUR CENTRAL AND SOUTHERN SECTIONS.
THE SECOND WILL BE A COLDER EVENT AND WILL NEED TO BE MONITORED
CLOSELY. IT HAS TO DO WITH THE ARRIVAL OF COLD AIR FROM THE NORTH
AND MOISTURE MOVING ACROSS TO OUR SOUTH. IF THE TWO ARRIVE AT THE
SAME TIME, SOME PORTION OF OUR CWA COULD BE IN FOR ANOTHER ROUND
OF WINTER WEATHER. THIS SYSTEM IS FORECAST TO MOVE OFF TO THE EAST
BY MIDDAY TUESDAY, LEAVING US WITH CLEARING AND COLDER WEATHER.

&&

.MARINE...
THE COLD FRONT THAT CROSSED OUR AREA EARLIER IN THE NIGHT IS NOW
MOVING OFF TO THE EAST. THE W TO NW FLOW BEHIND THE FRONT HAS
ALREADY PRODUCED GALE FORCE GUSTS ON OUR WATERS. AS THE COLD AIR
ADVECTION INCREASES AND THE PRESSURE GRADIENT TIGHTENS, WINDS WILL
INCREASE FURTHER AND STORM FORCE GUSTS ARE POSSIBLE TODAY INTO
EARLY TONIGHT. STORM WARNINGS WILL BE IN EFFECT ON ALL OUR WATERS
UNTIL 9 PM THIS EVENING. THEN A GRADUAL DECREASE IN WIND SPEEDS
WILL OCCUR LATER TONIGHT THROUGH SUNDAY. AFTER A BRIEF RESPITE
LATE SUNDAY INTO SUNDAY NIGHT, LOW PRESSURE MOVING ACROSS TO OUR
NORTH COULD BRING ADVISORY STRENGTH GUSTS LATE SUNDAY NIGHT AND
MONDAY. FINALLY, ANOTHER LOW PASSES JUST SOUTH OF OUR SOUTHERN
WATERS MONDAY NIGHT INTO TUESDAY. GALE FORCE WINDS ARE POSSIBLE
WITH AND BEHIND THIS SYSTEM.

&&

.FIRE WEATHER...
WITH RELATIVE HUMIDITY VALUES STARTING OUT RATHER LOW THIS
MORNING, WE WILL BEGIN THE RED FLAG WARNING WITH THE EARLY MORNING
FORECAST ISSUANCE AND KEEP IT GOING UNTIL 900 PM. IT CONTINUES TO
APPEARS AS THOUGH THE METEOROLOGICAL PARAMETERS WILL EASILY MEET
THE RED FLAG WARNING CRITERIA THROUGH THE DAY. OUR MAIN CONCERN IS
FOR SOUTHERN NEW JERSEY, DELAWARE AND NORTHEASTERN MARYLAND WHERE
THE FUEL MOISTURE LEVELS ARE GENERALLY LOW OR LOWERING.

&&

.TIDES/COASTAL FLOODING...
THE TIDE OF INTEREST IS THE LOW TIDE CYCLE THIS AFTERNOON INTO
THIS EVENING. STRONG WEST TO NORTHWEST WINDS ARE EXPECTED TO
PRODUCE BLOWOUT TIDES ON THE OCEAN, DELAWARE BAY, AND EVENTUALLY
EVEN THE TIDAL PORTIONS OF THE DELAWARE RIVER. STORM SURGE
GUIDANCE SHOWS LEVELS DROPPING TO AROUND 2 FEET BELOW MLLW DURING
THAT TIDE CYCLE. A LOW WATER ADVISORY HAS BEEN ISSUED FOR THE
OCEAN AND DELAWARE BAY. AN SPS WILL BE ISSUED FOR THE DELAWARE
RIVER.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR PAZ054-055-
     060>062-067>071.
NJ...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR NJZ001-
     007>010-012>027.
     RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR NJZ013-014-
     016>027.
DE...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR DEZ001>004.
     RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR DEZ001>004.
MD...HIGH WIND WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ008-012-
     015-019-020.
     RED FLAG WARNING UNTIL 9 PM EST THIS EVENING FOR MDZ008-012-
     015-019-020.
MARINE...LOW WATER ADVISORY FROM NOON TODAY TO 6 PM EST THIS EVENING
     FOR ANZ450>455.
     STORM WARNING UNTIL 9 PM EST THIS EVENING FOR ANZ430-431-
     450>455.
     LOW WATER ADVISORY FROM 2 PM THIS AFTERNOON TO 10 PM EST THIS
     EVENING FOR ANZ430-431.

&&

SYNOPSIS...IOVINO
NEAR TERM...IOVINO/DELISI
SHORT TERM...IOVINO
LONG TERM...IOVINO
AVIATION...RPW
MARINE...RPW
FIRE WEATHER...IOVINO
TIDES/COASTAL FLOODING...RPW
Hazardous weather outlook, Feb 19, 3:40 AM EST, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
340 AM EST SAT FEB 19 2011

NJZ001-007>010-012-015-PAZ054-055-060>062-067>069-201100-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-CARBON-
MONROE-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-
340 AM EST SAT FEB 19 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL
PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A PAIR OF LOW PRESSURE SYSTEMS MAY BRING WINTRY PRECIPITATION
DURING THE PERIOD FROM SUNDAY NIGHT INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ070-071-201100-
DELAWARE-PHILADELPHIA-
340 AM EST SAT FEB 19 2011

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BLOWOUT TIDES MAY OCCUR THIS EVENING ALONG THE LOWER DELAWARE
RIVER.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION FROM MONDAY NIGHT
INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001-NJZ016>019-201100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
340 AM EST SAT FEB 19 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE AND
SOUTHERN NEW JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

BLOWOUT TIDES MAY OCCUR THIS EVENING ALONG THE LOWER DELAWARE
RIVER.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION FROM MONDAY NIGHT
INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ002>004-MDZ008-012-015-019-020-NJZ013-014-020>027-201100-
KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-WESTERN MONMOUTH-EASTERN MONMOUTH-OCEAN-CUMBERLAND-ATLANTIC-
CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-
340 AM EST SAT FEB 19 2011

...RED FLAG WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...HIGH WIND WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN
DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY AND SOUTHERN NEW
JERSEY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   RED FLAG WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW PRESSURE MAY BRING WINTRY PRECIPITATION FROM MONDAY NIGHT
INTO EARLY TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ450>455-201100-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
340 AM EST SAT FEB 19 2011

...STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...LOW WATER ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-201100-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
340 AM EST SAT FEB 19 2011

...STORM WARNING IN EFFECT UNTIL 9 PM EST THIS EVENING...
...LOW WATER ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.
   LOW WATER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 19, 4:04 AM EST, 5 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 AM EST SAT FEB 19 2011

DEZ001-NJZ016>019-PAZ070-071-192100-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA
404 AM EST SAT FEB 19 2011

...LOW WATER LEVELS LIKELY ON THE LOWER DELAWARE RIVER THIS
EVENING...

STRONG WEST TO NORTHWEST WINDS WILL PUSH WATER OUT OF THE LOWER
PORTIONS OF THE DELAWARE RIVER AND DOWN DELAWARE BAY TODAY. WATER
LEVELS IN THE LOWER DELAWARE RIVER WILL DROP TO DANGEROUSLY LOW
LEVELS THIS EVENING, AND MAY BECOME LOCALLY HAZARDOUS TO MARINERS.
THE TIME OF THE LOWEST WATER LEVELS WILL BE WITHIN AN HOUR OR TWO
OF LOW TIDE. LOW TIDE AT PHILADELPHIA IS AT 9:20 AM THIS EVENING.
BLOWOUT CONDITIONS MAY OCCUR ONCE AGAIN AT THE NEXT LOW TIDE CYCLE
SUNDAY MORNING.

RPW
Special weather statement, Feb 19, 8:44 AM EST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
844 AM EST SAT FEB 19 2011

DEZ001-NJZ016>019-PAZ070-071-200145-
NEW CASTLE-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...PENNSVILLE...GLASSBORO...
CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...MEDIA...
PHILADELPHIA
844 AM EST SAT FEB 19 2011

...LOW WATER LEVELS LIKELY ON THE LOWER DELAWARE RIVER THIS
EVENING...

STRONG WEST TO NORTHWEST WINDS WILL PUSH WATER OUT OF THE LOWER
PORTIONS OF THE DELAWARE RIVER AND DOWN DELAWARE BAY TODAY. WATER
LEVELS IN THE LOWER DELAWARE RIVER WILL DROP TO DANGEROUSLY LOW
LEVELS THIS EVENING, AND MAY BECOME LOCALLY HAZARDOUS TO MARINERS.
THE TIME OF THE LOWEST WATER LEVELS WILL BE WITHIN AN HOUR OR TWO
OF LOW TIDE. LOW TIDE AT PHILADELPHIA IS AT 920 PM THIS EVENING.
BLOWOUT CONDITIONS MAY OCCUR ONCE AGAIN AT THE NEXT LOW TIDE CYCLE
SUNDAY MORNING.

RPW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 wildfire. Local standard time, as filed.

Wildfire, Kent

When
February 19, 10:00 AM EST to 2:00 PM EST
Where
Kent forecast zone
Reported by
Newspaper
Coordinates
39.236, -76.096 (the zone’s center; the record gives no point)

Wildfire, Caroline

When
February 19, 10:48 AM EST to 1:00 PM EST
Where
Caroline forecast zone
Reported by
Newspaper
Coordinates
38.872, -75.832 (the zone’s center; the record gives no point)

Wildfire, Talbot

When
February 19, 11:00 AM EST to 1:00 PM EST
Where
Talbot forecast zone
Reported by
Newspaper
Coordinates
38.749, -76.179 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2011Every state in 2011This day in weather historyWarnings in Maryland, February 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 286096, 286097, 286098.